MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; BRONCHOSCOPE (FLEXIBLE OR RIGID)

COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number ILS-1800-PN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device return has been requested but has not yet been received.A review of the appropriate device history records of the device lot indicates this device was released meeting all quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A medwatch form was received stating a patient underwent an elective bronchoscopy."afterword's" the airways were revisualized and there was no evidence of active bleeding or bronchoscopic trauma.The robotic endoscope was then retracted back through the endotracheal tube without difficulty.Patient tolerated the procedure well and was sent to pacu in stable condition.It was noted that the tip of the needle on the arcpoint system broke while sampling the mass and the tip of the needle was left inside of the large left upper lobe mass.Patient was evaluated by the nurse and thoracic surgery and they agreed leaving the needle in place with its low likelihood of migration was a less risky option "that" exploratory approach.The patient was discharged the same day.
 
Additional Manufacturer Narrative
The product was returned and evaluated.The needle was not present on the device, which confirms the complaint of the needle detaching from the device.Deformation and exposed braid of the distal tip of the device were observed.A partial cut was also noted at the distal tip of the device.Pressure or grip marks were noted 69 cm from the distal tip of the device.Two (2) kinks were noted near the flush mark of the device.It is unknown how the aforementioned damage occurred.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SUPERDIMENSION
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key8250315
Report Number3004962788-2019-00001
Device Sequence Number11164664
Product Code EOQ
UDI-Device Identifier10884521723627
UDI-Public10884521723627
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model NumberILS-1800-PN
Device Catalogue NumberILS-1800-PN
Device Lot NumberSD10-17-144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH; SUPERDIMENSION INREACH
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight100